Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 91, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 29, 2010, 3:54 PM EDT for Heard County, Troup County, Georgia. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2010, 3:54 PM EDT (19:54 UTC)
- Expired
- May 29, 2010, 4:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Heard County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 4:30 PM EDT | TSTM WND DMG | Franklin, GA | 1 TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 12:57 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 490 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
415
WUUS52 KFFC 291954
SVRFFC
GAC149-285-292045-
/O.NEW.KFFC.SV.W.0091.100529T1954Z-100529T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 PM EDT SAT MAY 29 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HEARD COUNTY IN WEST CENTRAL GEORGIA
EXTREME NORTH CENTRAL TROUP COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 445 PM EDT
* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF FRANKLIN...MOVING NORTHWEST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CENTRALHATCHEE AND EPHESUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR WEST CENTRAL GEORGIA.
&&
LAT...LON 3342 8504 3321 8498 3314 8522 3318 8526
3339 8530 3342 8529
TIME...MOT...LOC 1954Z 124DEG 5KT 3320 8515
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:01 PM EDT, 53 minutes earlier.
Area forecast discussion, May 29, 3:01 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 301 PM EDT SAT MAY 29 2010 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... CUTOFF UPPER LOW CENTERED OVER THE DEEP SOUTH THIS AFTERNOON WILL CONTINUE THE PATTERN OF UNSTABLE WEATHER FOR THE NEXT COUPLE OF DAYS. LONGWAVE OMEGA BLOCK IN PLACE WILL PREVENT THE CUTOFF LOW FROM MOVING MUCH OVER THE NEXT DAY OR SO...THOUGH BY MONDAY A STRONG UPPER LOW PUSHING INTO CENTRAL CANADA AND THE NORTHERN PLAINS WILL BEGIN TO ABSORB THE DEEP SOUTH LOW. NAM/GFS/ECMWF GENERALLY IN AGREEMENT THROUGH THE SHORT TERM...AT LEAST ON THE MASS FIELDS...THOUGH THERE ARE THE NATURAL DIFFERENCES IN DETAILS. MOISTURE AND INSTABILITY (CAPES WIDESPREAD BETWEEN 1500-2000 J/KG) IN PLACE ACROSS THE SOUTHEAST WILL CONTINUE WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. ADDITION OF THE UPPER LOW WILL KEEP SOME COOLER AIR ALOFT ACROSS THE REGION...AND THUS THE CHANCE REMAINS FOR ISOLATED SEVERE SUNDAY INTO MONDAY...WITH HAIL AND/OR DAMAGING WINDS AS THE MAIN THREATS. SOME AREAS COULD GET SOME HEFTY RAINFALL AMOUNTS. BASIN AVERAGE QPF ANYWHERE FROM 0.5"-1.5" THROUGH THE DAY SUNDAY...BUT IN LOCALIZED AREAS COULD SEE MORE THAN THAT. DO NOT SEE ENOUGH OF A RISK OF FLOODING/FLASH FLOODING TO ISSUE A FLOOD WATCH AT THIS TIME...BUT WOULD NOT BE SURPRISED IF A FEW FFWS NEED TO BE ISSUED DURING THE COURSE OF THE WEEKEND. PRECIPITABLE WATER APPROACHING 2" SUNDAY AFTERNOON...SO ANY STORM THAT DEVELOPS (SEVERE OR NOT) WILL BE ABLE TO DUMP SOME HEAVY RAIN. MAIN ISSUE WILL BE LIGHTNING...AS IS NORMALLY THE CASE DURING THESE SUMMERTIME THUNDERSTORMS. THE SPINNING OF THE UPPER LOW WILL ALLOW FOR THE THUNDERSTORM CLUSTERS TO BE SOMEWHAT ORGANIZED (RATHER THAN PROPAGATING SOLELY ON THEIR OUTFLOWS). IN GENERAL IT JUST LOOKS LIKE A STORMY WEEKEND...WITH HOPEFULLY ENOUGH BREAKS BETWEEN THE STORMS TO ALLOW FOR SOME MEMORIAL DAY CELEBRATIONS. AS MENTIONED ABOVE...NORTHERN PLAINS TROUGH WILL BEGIN TO ABSORB THE DEEP SOUTH CUTOFF LOW ON MONDAY. WEAK FRONT ASSOCIATED WITH THE NORTHERN SYSTEM WILL BE ENHANCED SOMEWHAT LATE MONDAY INTO MONDAY NIGHT AS THE SYSTEMS PHASE AND BEGIN TO PUSH THROUGH. HIGH CHANCE TO LIKELY POPS WILL CONTINUE THROUGH THE HOLIDAY WEEKEND. MAINLY TOOK A BIAS-ADJUSTED BLEND FOR TEMPERATURES...BUT SHORT TERM HIGHS MIGHT BE INTERESTING DEPENDING ON EXTENT OF CLOUD COVER. IF A LITTLE MORE SUNSHINE BREAKS THROUGH...SOME AREAS COULD SEE SOME UNCOMFORTABLE (HOT AND HUMID) AFTERNOONS. FOR NOW AM STICKING WITH NEAR CLIMATOLOGICAL NORMALS FOR AFTERNOON HIGHS... WITH A LITTLE ABOVE NORMAL FOR LOWS DUE TO THE PLENTIFUL MOISTURE. .LONG TERM /TUESDAY THROUGH SATURDAY/... EXTENDED BEGINS AS TROUGH AND ASSOCIATED FRONT MOVE THROUGH... PUSHING THE UPPER RIDGE INTO THE WESTERN ATLANTIC. FRONT SORT OF STALLS AND WASHES OUT ACROSS THE SOUTHEAST AS THE NEXT SYSTEM MOVES OFF THE ROCKIES AROUND MIDWEEK. GFS A LITTLE FASTER THAN THE ECMWF WHICH IN TURN IS A LITTLE DEEPER WITH THE SYSTEM...BUT STILL FAIRLY DECENT AGREEMENT. TROUGH AXIS BEGINS TO PUSH THROUGH THE MISSISSIPPI VALLEY ON THURSDAY...AND WITH WEAK SOUTHWEST FLOW ALOFT THE CHANCE OF THUNDER WILL REMAIN IN THE FORECAST THROUGH MOST OF THE EXTENDED. SOME DRYING INDICATED FOR THE WEEKEND ON THE GFS...BUT ECMWF STILL HANGS ONTO SOME MOISTURE. WOULDN'T BE SURPRISED TO SEE THE PULSE-LIKE THUNDERSTORM PATTERN CONTINUE. FOR NOW...WEDNESDAY LOOKS LIKE THE WARMEST DAY OF THE BUNCH JUST AHEAD OF THE MIDWEEK SYSTEM. OTHERWISE...TEMPS LOOK JUST ABOVE NORMAL. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 80 65 83 65 / 40 50 30 60 40 ATLANTA 65 79 66 81 66 / 40 60 40 60 40 BLAIRSVILLE 62 76 64 77 65 / 30 50 40 60 40 CARTERSVILLE 66 79 64 82 64 / 40 60 40 60 40 COLUMBUS 67 84 66 85 68 / 40 70 40 60 30 GAINESVILLE 64 78 65 79 65 / 40 50 40 60 40 MACON 67 84 66 85 66 / 40 60 40 60 30 ROME 66 80 67 82 66 / 40 60 40 60 30 PEACHTREE CITY 65 80 63 82 63 / 40 60 40 60 40 VIDALIA 68 86 68 86 70 / 30 50 30 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: CHATTAHOOCHEE...HARRIS...MARION...MERIWETHER... MUSCOGEE...SCHLEY...STEWART...TALBOT...TROUP...WEBSTER. && TDP
Hazardous weather outlook, May 29, 12:25 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1225 PM EDT SAT MAY 29 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-301630- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1225 PM EDT SAT MAY 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK PRESSURE PATTERN WILL REMAIN OVER THE REGION TODAY AS AN UPPER LEVEL TROUGH OF LOW PRESSURE HOLDS OVER THE SOUTHEASTERN UNITED STATES. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE NICKEL TO QUARTER SIZED HAIL...DAMAGING WINDS...AND HEAVY RAIN. .DISCUSSION... THE UPPER LEVEL TROUGH WILL PROVIDE INSTABILITY TO THE REGION TODAY. WITH THE ADDED INSTABILITY OF DAYTIME HEATING...CAPES WILL INCREASE TO 1500 TO 2000 AND LIFTED INDEX VALUES RANGING FROM -3 TO -6. THIS WILL BE SUFFICIENT FOR A FEW THUNDERSTORMS TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ALONG WITH THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 29, 12:59 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1259 PM EDT SAT MAY 29 2010 GAZ089-090-291800- 1259 PM EDT SAT MAY 29 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS IN CHATTAHOOCHEE AND MUSCOGEE COUNTIES UNTIL 200 PM EDT... AT 1255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CUSSETA...MOVING NORTH TO NORTHEAST AT 5 TO 10 MPH...WITH OTHER STORMS OVER THE AREA. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED HAIL... FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS CHATTAHOOCHEE AND MUSCOGEE COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RENFROE... CHRISTOPHER...JAMESTOWN/SOUTH FORT BENNING...MANTA...CUSSETA...FORT BENNING/LAWSON ARMY AIR FIELD...EELBECK/WEST FORT BENNING...BATTLE PARK...CUSTER ROAD TERRACE...SAND HILL...BENNING HILLS...VISTA TERRACE...LAUREL HILLS...COLUMBUS METROPOLITAN AIRPORT AND GREEN ISLAND HILLS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 29, 2:00 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 200 PM EDT SAT MAY 29 2010 GAZ089>091-102-103-291900- 200 PM EDT SAT MAY 29 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS IN WEBSTER...STEWART...CHATTAHOOCHEE...MARION AND MUSCOGEE COUNTIES UNTIL 300 PM EDT... AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BROOKLYN...MOVING NORTHWEST AT 10 MPH WITH OTHER STRONG STORMS ACROSS THE AREA. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS WEBSTER...STEWART...CHATTAHOOCHEE...MARION AND MUSCOGEE COUNTIES THROUGH 300 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 29, 2:36 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 236 PM EDT SAT MAY 29 2010 GAZ066-078-292000- 236 PM EDT SAT MAY 29 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS IN HARRIS AND TROUP COUNTIES UNTIL 400 PM EDT... ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN HARRIS AND TROUP COUNTIES UNTIL 400 PM EDT... AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF FORTSON...MOVING NORTHWEST AT 10 MPH...WITH OTHER STRONG STORMS EXPECTED TO DEVELOP ACROSS THE AREA. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS HARRIS AND TROUP COUNTIES THROUGH 400 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 29, 3:00 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 300 PM EDT SAT MAY 29 2010 GAZ089>092-102>104-292030- 300 PM EDT SAT MAY 29 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS IN SUMTER...WEBSTER...STEWART...SCHLEY...CHATTAHOOCHEE...MARION AND MUSCOGEE COUNTIES UNTIL 430 PM EDT... ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN SUMTER... WEBSTER...STEWART...SCHLEY...CHATTAHOOCHEE...MARION AND MUSCOGEE COUNTIES UNTIL 430 PM EDT... AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHURCH HILL...MOVING NORTHWEST AT 10 MPH... WITH OTHER STRONG STORMS ACROSS THE AREA. THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS SUMTER...WEBSTER...STEWART...SCHLEY...CHATTAHOOCHEE...MARION AND MUSCOGEE COUNTIES THROUGH 430 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.